Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 23, NWS Aberdeen, SD

October 18, 200726 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 18, 2007, 3:39 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 18, 2007, 7:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 3:39 AM CDT (08:39 UTC)
In effect from
Oct 18, 2007, 7:00 AM CDT
Expired
Oct 19, 2007, 10:00 AM CDT
In force
27 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 180839
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CDT THU OCT 18 2007

...RATHER STRONG NORTHWEST WINDS TO DEVELOP TODAY...

.A LOW PRESSURE SYSTEM WORKING FROM EASTERN NEBRASKA TO NORTHERN
MINNESOTA TODAY AND TONIGHT WILL DEEPEN AND TIGHTEN THE SURFACE
PRESSURE GRADIENT THROUGHOUT THE REGION. THIS WILL RESULT IN
STRONG NORTHWEST WINDS DEVELOPING TODAY AND PERSISTING OVERNIGHT
TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-181645-
/O.NEW.KABR.WI.Y.0023.071018T1200Z-071019T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
339 AM CDT THU OCT 18 2007 /239 AM MDT THU OCT 18 2007/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 1 PM CDT /12 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 PM CDT /12 PM MDT/ FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP THIS MORNING AND PERSIST THROUGH TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ006>008-011-018>023-181645-
/O.NEW.KABR.WI.Y.0023.071018T1800Z-071019T1800Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
339 AM CDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
CDT FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP THIS AFTERNOON AND PERSIST THROUGH FRIDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
6 follow-up statements
000 
WWUS73 KABR 181624
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1124 AM CDT THU OCT 18 2007

...STRONG NORTHWEST WINDS TODAY...

.A LOW PRESSURE SYSTEM IN MINNESOTA DEEPEN AND TIGHTEN THE SURFACE
PRESSURE GRADIENT THROUGHOUT THE REGION. THIS WILL RESULT IN
STRONG NORTHWEST WINDS DEVELOPING TODAY AND PERSISTING OVERNIGHT
TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-190030-
/O.CON.KABR.WI.Y.0023.000000T0000Z-071019T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1124 AM CDT THU OCT 18 2007 /1024 AM MDT THU OCT 18 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /12 PM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /12 PM MDT/
FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
50 MPH WILL DEVELOP EARLY THIS AFTERNOON AND PERSIST THROUGH
TONIGHT.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ006>008-011-018>023-190030-
/O.CON.KABR.WI.Y.0023.071018T1800Z-071019T1800Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1124 AM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP THIS AFTERNOON AND PERSIST THROUGH FRIDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
000 
WWUS73 KABR 182045
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
345 PM CDT THU OCT 18 2007

...STRONG NORTHWEST WINDS TODAY...

.A LOW PRESSURE SYSTEM IN MINNESOTA WITH A TIGHT SURFACE PRESSURE
GRADIENT THROUGHOUT THE REGION WILL RESULT IN STRONG NORTHWEST
WINDS TONIGHT.

SDZ003-004-009-015-016-033>035-045-048-190000-
/O.EXT.KABR.WI.Y.0023.000000T0000Z-071019T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
345 PM CDT THU OCT 18 2007 /245 PM MDT THU OCT 18 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
50 MPH WILL PERSIST TINTO THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ008-021-023-190445-
/O.EXT.KABR.WI.Y.0023.000000T0000Z-071019T1500Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
345 PM CDT THU OCT 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH FRIDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005>007-010-011-017>020-022-036-037-051-190445-
/O.EXT.KABR.WI.Y.0023.000000T0000Z-071019T0500Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
HIGHMORE...MILLER...FORT THOMPSON
345 PM CDT THU OCT 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
50 MPH WILL PERSIST THROUGH THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
000 
WWUS73 KABR 190018
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
718 PM CDT THU OCT 18 2007

...STRONG NORTHWEST WINDS CONTINUE IN EASTERN SOUTH DAKOTA...

.A LOW PRESSURE SYSTEM IN MINNESOTA WITH A TIGHT SURFACE PRESSURE
GRADIENT THROUGHOUT THE REGION WILL RESULT IN STRONG NORTHWEST
WINDS TONIGHT.

SDZ003-004-009-015-016-033>035-045-048-190130-
/O.EXP.KABR.WI.Y.0023.000000T0000Z-071019T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
718 PM CDT THU OCT 18 2007 /618 PM MDT THU OCT 18 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

MNZ039-046-SDZ008-021-023-190830-
/O.CON.KABR.WI.Y.0023.000000T0000Z-071019T1500Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
718 PM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH FRIDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005>007-010-011-017>020-022-036-037-051-190500-
/O.CON.KABR.WI.Y.0023.000000T0000Z-071019T0500Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
HIGHMORE...MILLER...FORT THOMPSON
718 PM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
50 MPH WILL PERSIST THROUGH THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
000 
WWUS73 KABR 190214
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
914 PM CDT THU OCT 18 2007

...STRONG NORTHWEST WINDS CONTINUE IN EASTERN SOUTH DAKOTA...

.A LOW PRESSURE SYSTEM IN MINNESOTA WITH A TIGHT SURFACE PRESSURE
GRADIENT THROUGHOUT THE REGION WILL RESULT IN STRONG NORTHWEST
WINDS TONIGHT.

SDZ005>007-010-011-017>020-022-036-037-051-190315-
/O.CAN.KABR.WI.Y.0023.000000T0000Z-071019T0500Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
HIGHMORE...MILLER...FORT THOMPSON
914 PM CDT THU OCT 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WIND HAS DIMINISHED BELOW ADVISORY CRITERIA. THE ADVISORY IS CANCELLED.

$$

MNZ039-046-SDZ008-021-023-191015-
/O.CON.KABR.WI.Y.0023.000000T0000Z-071019T1500Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
914 PM CDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH FRIDAY MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$
000 
WWUS73 KABR 190840
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
340 AM CDT FRI OCT 19 2007

...STRONG NORTHWEST WINDS TO CONTINUE IN EXTREME NORTHEAST SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA THIS MORNING...

.A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM IN MINNESOTA WILL
CONTINUE TO MAINTAIN A RATHER TIGHT SURFACE PRESSURE GRADIENT
THROUGHOUT THE REGION THROUGH MID DAY TODAY. THIS CONTINUED TIGHT
PRESSURE GRADIENT WILL RESULT IN THE PERSISTENCE OF STRONG
NORTHWEST WINDS THIS MORNING.

MNZ039-046-SDZ008-021-023-191500-
/O.CON.KABR.WI.Y.0023.000000T0000Z-071019T1500Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
340 AM CDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH MID MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 191511
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1011 AM CDT FRI OCT 19 2007

...THE WIND ADVISORY FOR PORTIONS OF NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA HAS EXPIRED...

.WINDS ACROSS THE AREA HAVE SUBSIDED TO BELOW ADVISORY
CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

MNZ039-046-SDZ008-021-023-191615-
/O.EXP.KABR.WI.Y.0023.000000T0000Z-071019T1500Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
1011 AM CDT FRI OCT 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE SURFACE LOW THAT ALLOWED WINDY CONDITIONS ACROSS THE AREA
THROUGH THIS MORNING HAS MOVED FAR ENOUGH TO THE NORTHEAST TO
CAUSE THE WINDS TO DECREASE IN INTENSITY. THEREFORE THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WINDS WILL STILL REMAIN GUSTY AT
TIMES THROUGH THE REMAINDER OF THE MORNING AND AFTERNOON.

$$
NJE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:07 AM CDT, 32 minutes earlier.

Area forecast discussion, Oct 18, 3:07 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
307 AM CDT THU OCT 18 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FORECAST CHALLENGES INCLUDE WHEN TO END PRECIPITATION
TONIGHT...TEMPERATURES THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND
WINDS TODAY THROUGH FRIDAY MORNING.

PRESENTLY...CYCLOGENESIS IS ONGOING OVER THE CENTRAL PLAINS WITH
PARENT UPPER LOW CENTER STILL SITTING IN SLIGHTLY
NEGATIVELY-TILTED UPPER LEVEL LONGWAVE TROF. THE UPPER LOW CENTER
IS CURRENTLY POSITIONED OVER NORTHEASTERN NEBRASKA. THE ASSOCIATED
SURFACE LOW PRESSURE CENTER IS SLOWLY DEEPENING AND LIFTING INTO
NORTHWESTERN IOWA...WHILE AN INVERTED SURFACE TROF IS DRAPED
ACROSS THE MISSOURI RIVER VALLEY OF THIS FORECAST AREA. PLENTY OF
LOW LEVEL CLOUDS...MOISTURE AND PRECIPITATION CONTINUE TO TAKE UP
RESIDENCE ACROSS THE FORECAST AREA. PRECIPITATION HAS BEEN FOCUSED
ALONG AND EAST OF THIS INVERTED SURFACE TROF SINCE WEDNESDAY
AFTERNOON. A NOTABLE PRECIPITATION FOOTPRINT IS SHOWING UP ON
RADAR FROM HYDE/HAND/BUFFALO COUNTIES NORTHWESTWARD INTO CORSON
AND CAMPBELL COUNTIES...WITH RAINFALL AMOUNTS OF MAINLY 0.5 INCH
TO 1.5 INCHES BASED OFF RADAR ESTIMATES. THE KABR 88D IS ALSO
SUGGESTING THAT A FEW AREAS HAVE RECEIVED ANYWHERE FROM 2 TO 5
INCHES OF RAINFALL IN THE PAST 12 HOURS. ADDITIONAL PVA-INDUCED
RAIN BANDS IN WARM-CONVEYOR BELT HAVE CONTINUED TO DEVELOP AND
WRAP NORTHWESTWARD INTO THIS FORECAST AREA OVERNIGHT. WHERE IT HAS
NOT BEEN RAINING IN EARNEST YET THIS MORNING...AREAS OF FOG AND
DRIZZLE HAVE BEEN OCCURRING. MORNING WEATHER GRIDS HAVE BEEN DRAWN
TO REFLECT THESE CONDITIONS...UNTIL WIND SPEEDS INCREASE DURING
THE DAY TODAY...WHICH SHOULD HELP TO DISSIPATE THE FOG AND DRIZZLE
CONDITIONS.

BOTH THE NAM AND GFS CONTINUE TO ADVERTISE A RATHER WRAPPED UP AND
STRONG LOW PRESSURE SYSTEM LIFTING NORTH INTO MINNESOTA
TODAY AND TONIGHT...WHICH WILL PRODUCE ADDITIONAL RAINFALL ACROSS
THE FORECAST AREA TODAY...TAPERING OFF FROM WEST TO EAST LATER
TONIGHT. AN ADDITIONAL 0.5 TO 1.5 INCHES OF RAINFALL IS POSSIBLE
TODAY AND TONIGHT WITH MUCH ABOVE NORMAL PWATS OF 0.75 INCH TO
1.25 INCHES HANGING OUT ACROSS THE REGION THROUGH THIS
EVENING...SO CONTINUED WITH THE SHOWERS OF MODERATE RAIN WORDING
IN THE GRIDS TODAY. MODEL WIND PROGS AND NUMERICAL GUIDANCE IN
BOTH THE NAM AND GFS SUGGEST RATHER STRONG WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL DEVELOP DURING THE DAY TODAY IN THE
TIGHTENING PRESSURE GRADIENT AS THIS SURFACE LOW DEEPENS FROM A
988MB LOW TO AROUND APPX 980MB THIS EVENING/OVERNIGHT. FOR THIS
REASON...HAVE HOISTED A WIND ADVISORY FOR THE FORECAST
AREA...STARTING AT 12Z ACROSS THE WESTERN HALF OF ZONES AND 18Z
ACROSS THE EASTERN HALF OF ZONES...VALID UNTIL 18Z ON FRIDAY.
OTHERWISE...HIGH PRESSURE /AT THE SURFACE AND ALOFT/ IS STILL
PROGGED TO BUILD INTO THIS FORECAST AREA FRIDAY AND FRIDAY
NIGHT...WHICH SHOULD WORK TO ERADICATE MOST /IF NOT ALL/ OF THE
LOW CLOUDS THAT HAVE BEEN AROUND FOR THE PAST 5 DAYS OR SO. WARMED
TEMPERATURES 3 TO 5 DEGREES ON THURSDAY NIGHT ACROSS THE WESTERN
HALF OF THE FORECAST AREA...FOLLOWING THE ARGUMENT THAT STRONG
MIXING WINDS WILL KEEP TEMPERATURES UP...EVEN IF CLOUDS ARE ON THE
DECREASE THURSDAY NIGHT. OTHERWISE...NO SIGNIFICANT CHANGES MADE
TO MAX/MIN TEMPERATURE OVER THE NEXT COUPLE OF DAYS.

.LONG TERM...12Z SATURDAY THROUGH WEDNESDAY.
BIGGEST CHALLENGE IN THE EXTENDED REVOLVES AROUND PCPN CHANCES FOR
THE WEEKEND.

THE LONG RANGE MODELS ARE BEGINNING TO CLOSE THE GAP A BIT IN
THEIR SOLNS. 12Z SATURDAY STARTS OFF WITH 5H RIDGE AXIS PUSHING
EAST OF THE CWA...WITH SOME MINOR WAVES BEGINNING TO MOVE INTO THE
REGION IN UPPER SW FLOW. THE EC IS A BIT QUICKER WITH COLD FRONT
PASSING THROUGH DURING THE DAY COMPARED TO THE GFS...MAYBE 6 HOURS
FAST...BUT BOTH AGREE ON FRONT BEING EAST OF THE CWA BY 00Z
SUNDAY. BOTH EC/GFS ALSO NOW AGREE ON SFC LOW FORMING ON TAIL OF
COLD FRONT...WITH BOTH MODELS SHOWING POST FROPA PCPN SETTING UP
OVER SECTIONS OF THE CWA ON SUNDAY. OF CONCERN IS THE FACT THAT
THE GFS SHOWS STRONG DOWNGLIDE ON THE 85H AND 7H THETA-E
SFCS...WHICH REALLY WOULDNT LEND ITSELF MUCH TO PCPN. ALSO THINK
THAT OUR 12 HOUR PCPN GRID FOR SUNDAY WILL NEED TO BE TRIMMED BACK
A BIT AS PWATS SHOW CONSIDERABLE DRY AIR INTRUSION DURING THE DAY
SUNDAY. FOR NOW...OPTED TO TWEAK CURRENT SUNDAY PCPN GRID AND WAIT
FOR FURTHER MODEL RUNS TO HELP SORT THINGS OUT.

TEMP WISE...GOOD WAA AHEAD OF COLD FRONT ON SATURDAY...ALONG WITH
DECENT MIXING..SHOULD ALLOW TEMPS TO WARM A BIT MORE THAN PREVIOUS
FORECAST HAD GOING. ALSO WITH STRONG CAA TAKING PLACE ON
SUNDAY...ENDED UP NUDGING DOWN TEMPS A DEGREE OR SO. ALSO NUDGED
DOWN SUNDAY NIGHT LOWS A BIT AS CLEARING SKIES...LIGHT WINDS AND
85H TEMPS FALLING TO OR JUST BELOW ZERO CELCIUS SHOULD HELP TEMPS
DROP.

&&

.AVIATION...
SFC LOW ACROSS EASTERN NEBRASKA CONTS TO ADVECT ABUNDANT MOISTURE
INTO THE NORTHERN PLAINS. WIDESPREAD IFR/MVFR CONDS WITH OCNL/DEFN
-RW ARE WILL CONTINUE THROUGH 00Z FRIDAY. EXPECT VSBYS OF 1-3SM
AND CIGS OVC005-015 ACROSS ALL SITES...WITH LOCAL VSBYS BLO 1SM BR
-RA AT TIMES.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 1 PM CDT
     /12 PM MDT/ FRIDAY FOR BUFFALO-CAMPBELL-CORSON-DEWEY-
     EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-MCPHERSON-POTTER-
     STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM CDT FRIDAY FOR
     BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
     ROBERTS-SPINK.

MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM CDT FRIDAY FOR
     BIG STONE-TRAVERSE.

&&

SHORT TERM...DORN
LONG TERM...HINTZ
AVIATION...HINTZ
Hazardous weather outlook, Oct 18, 3:39 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CDT THU OCT 18 2007

SDZ003>005-009-010-015>017-033>037-045-048-051-190845-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
339 AM CDT THU OCT 18 2007 /239 AM MDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 PM CDT /12 PM MDT/ FRIDAY...FOR STRONG NORTHWEST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WHICH WILL DEVELOP
THIS MORNING AND PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-190845-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
339 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
CDT FRIDAY FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH WHICH WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.